A female asked:
i get the contraceptive injection every 3 months but then i was on my period for 5 weeks which isn't normal as i haven't had a period since having the injection so now i have it done every 10 weeks, but now i see/get blood clots in my underwear and i don'
1 doctor answer • 3 doctors weighed in
Obstetrics and Gynecology 37 years experience
Common problem: I always say you either LOVE the shot or you hate the shot--no happy medium. Love it if periods are non existant, or very light & infrequent. Hate it when you bleed heavily & unpredictably.
Make sure your thyroid is normal, and, if no better, you may want to consider change of contraception. A Mirena (levonorgestrel) has no estrogen and has fewer bleeding problems, but there is no PERFECT method :-(
2990 viewsReviewed >2 years ago
Last updated Apr 7, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.